MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT

STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT
Model Number 62-18330
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that while trying to cut a hole in he plate, the tip of the blade broke off.
 
Additional Manufacturer Narrative
The reported event that the tips broke off could not be confirmed, because the device was not returned to freiburg for investigation.Because the device was scrapped, no visual, functional nor dimensional inspection was performed.To gain further information about the reported event, the sales rep was contacted.He didn't note the missing lot# before the device has been shipped.L-plate (catalog#: 55-07767) and 2.0 mp plate (catalog#: 92-92306) have been cut with the instrument under complaint and all broken off fragments of the cutter were retrieved from the patient.The mentioned l-plate has a profile height of 0.8mm and the mp plate has a profile height of 1.0mm.The laser marking on the cutter (s.Fig.1 and 2) restricts the use of the cutter for cutting plates up to a height of 0.6mm.Therefore, the cutter has been used for cutting inappropriate implants.Indications for any material, manufacturing or design related problems were not determined in the investigation.Therefore, no further preventive and / or corrective action is required at this time.H3 other text: device not available for return.
 
Event or Problem Description
It was reported by the company representative that while trying to cut a hole in the plate, the tip of the blade broke off.

Brand Name
IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11181248
Report Number0008010177-2021-00003
Device Sequence Number5424994
Product Code LXH
UDI-Device Identifier04546540366719
UDI-Public04546540366719
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-18330
Device Catalogue Number62-18330
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/31/2020
Supplement Date Received by Manufacturer12/31/2020
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;